Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

We think our 10 yr has worked up a tolerance to his medication he has been stable with 10 mg for a long time do you think it's okay to increase to 20 mg without talking to his doctor first just to see.

He hasn't had any problems with focalin time release.

Answer Question
 
Honey408

Asked by Honey408 at 12:14 PM on Feb. 21, 2011 in Tweens (9-12)

Level 5 (85 Credits)
Answers (13)
  • Don't change dosage on your own
    butterflyblue19

    Answer by butterflyblue19 at 12:15 PM on Feb. 21, 2011

  • no way you just never know. I have been on medication for many years, and i know the importance of at least running it by your doctor. better to be safe then sorry right? :)
    pagwife55

    Answer by pagwife55 at 12:17 PM on Feb. 21, 2011

  • You should always ALWAYS talk to your doctor before changing the dose of a medication. Especially something like focalin.
    ArmyWifeAshlie

    Answer by ArmyWifeAshlie at 12:17 PM on Feb. 21, 2011

  • Never adjust medication dosages without a doctor's direction and/or approval.
    NannyB.

    Answer by NannyB. at 12:17 PM on Feb. 21, 2011

  • no you need to call his dr. . they base doseage on weight and age.it could be harmful to him it increase it without checking.
    stressedoutgran

    Answer by stressedoutgran at 12:18 PM on Feb. 21, 2011

  • always talk to the dr first, just to be on the safe side. Better safe than sorry
    djh0505

    Answer by djh0505 at 12:18 PM on Feb. 21, 2011

  • No. It seems logical, but could be very very harmful, and could mess up the doctors treatment plans. You might also be "fired" as a patient because you might be seen as too much of a liability to the health of your child.
    Sometimes, adjustments will be in the form of changing medications or adding another one on top.
    Call your doctor before changing or adding. And, don't be tempted to add herbals to the mix. Your child's liver and kidney may not be able to handle the interaction.
    ImaginationMama

    Answer by ImaginationMama at 12:18 PM on Feb. 21, 2011

  • 100% no way, is he not responding to the medicine? I would think instead of increasing his dosage, he might need a different kind, please don't do this without consulting his doctor, you didn't say what kind of meds they are, but the dosage is for his needs, his weight, and possibly could cause liver damage! Call the doctor!!!
    kimigogo

    Answer by kimigogo at 12:46 PM on Feb. 21, 2011

  • Don't experiment on your kids! Doctors are doctors for a reason. You may not even have to go for a visit to have your doc recommend an upped dose. Just call and talk to the head nurse. The head nurse will discuss it with the doc and give you an answer.
    meandrphoto

    Answer by meandrphoto at 1:17 PM on Feb. 21, 2011

  • Just called the doctor thanks.
    Honey408

    Comment by Honey408 (original poster) at 3:25 PM on Feb. 21, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN